Follow
Share

I apologise in advance. I saw this was a previous question, but it was closed and I couldn't see any response from people. I'm desperately seeking advice for the drooling, it's gotten so bad I'm scared my brother will choke to death on his own saliva...

there are a couple of drugs for this- to dry it out - if you are any chance on Hospice care -(or perhaps the primary or neuro ) there are several they can discuss with you. plus the patch cwillie mentioned may be helpful. You will just have to weigh the side effects....
When you say stage 4- which is where my mother is- Im assuming you are unable to even consider the botox at this point,
The saliva thing/swallowing/drooling/phleghm is all part of the Parkinsons disease. as is the side effect from the sinemet. Kind of a double edge sword- just went through aspiration and pneumonia from this whole swallowing issue, Using thickeners for water and day by day here. Hope you can get something that works.
In the meantime, prop those pillows up when he is lying down and if the drool is not thin- more mucousy then see about using a guafenessian cough syrup (no dm) to thin it out so he can get it out. Also pay extra attention during this time to dental care.
Helpful Answer (0)
Reply to Anniepeepie
Report

My husband drools. Some days not so much. Others, he’s a faucet. I bought special bibs so that tells me it’s a big problem, otherwise they wouldn’t offer them. The Dr. Doesn’t seem to care. Supposedly, there are botox shots that might help.

I really wonder if Drs. are just flying by the seat of their pants when trying to figure this disease out. Go to MJFF.com and ask the question.

I just opted to buy the bibs. The back of the bib is lined in plastic to help keep them dry.
Helpful Answer (0)
Reply to Rosemary44
Report

Talk to Dr about adjusting meds, my husband drools when his levels of carbidopa-levodopa are too high. We cut back # of doses per day and the drooling stopped.
Helpful Answer (1)
Reply to Mac124
Report

Even though threads have been closed to new comments you should still be able to read everything others have written there😕? Of course you should be working with his doctors but some suggestions I have read are:

chewing gum or sucking a lollipop can help to stimulate swallowing

transdermal scopolamine skin patches

botox injections
Helpful Answer (2)
Reply to cwillie
Report

Subscribe to
Our Newsletter